Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 352, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 5, 2015, 5:44 PM EDT for Washington County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2015, 5:44 PM EDT (21:44 UTC)
- Expired
- Sep 5, 2015, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, IN
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS53 KLMK 052144
SVRLMK
INC175-052215-
/O.NEW.KLMK.SV.W.0352.150905T2144Z-150905T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 544 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF BROWNSTOWN...MOVING SOUTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALEM...CAMPBELLSBURG...SALTILLO...PLATTSBURG...KOSSUTH...RUSH
CREEK VALLEY...PROWSVILLE...CANTON...SMEDLEY...MCKINLEY...HITCHCOCK
AND HARRISTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3876 8603 3876 8601 3877 8598 3875 8598
3876 8596 3876 8594 3857 8602 3864 8631
3872 8631 3878 8623 3877 8622 3878 8620
3878 8619 3876 8614 3877 8610 3878 8610
3878 8609
TIME...MOT...LOC 2144Z 019DEG 5KT 3875 8617
HAIL...1.00IN
WIND...60MPH
$$
AMS1 follow-up statement
760
WWUS53 KLMK 052215
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT SAT SEP 5 2015
INC175-052225-
/O.EXP.KLMK.SV.W.0352.000000T0000Z-150905T2215Z/
WASHINGTON IN-
615 PM EDT SAT SEP 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3876 8603 3876 8601 3877 8598 3875 8598
3876 8596 3876 8594 3857 8602 3864 8631
3872 8631 3878 8623 3877 8622 3878 8620
3878 8619 3876 8614 3877 8610 3878 8610
3878 8609
TIME...MOT...LOC 2211Z 019DEG 5KT 3875 8617
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:47 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 5, 2:47 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 247 PM EDT SAT SEP 5 2015 .SHORT TERM (NOW THROUGH SUNDAY NIGHT)... ISSUED AT 243 PM EDT SAT SEP 5 2015 LATEST WATER VAPOR IMAGERY AND 500 MB HEIGHTS SHOWS BROAD LARGE SCALE RIDGING FROM SOUTHERN TEXAS INTO NEW ENGLAND. A FEW WEAK WAVES ARE NOTED ACROSS THE MID ATLANTIC AND LOWER GREAT LAKES. AT THE SURFACE...HIGH PRESSURE OFF THE NEW ENGLAND COAST PROVIDED THE REGION WITH A LIGHT EASTERLY FLOW WHILE READINGS SO FAR THIS AFTERNOON HAVE CLIMBED INTO THE LOWER 90S...THE 5TH STRAIGHT DAY OF 90 OR HIGHER AT SDF/LEX/BWG/FFT/LOU. THROUGH THIS EVENING...VISIBLE SATELLITE SHOWS SOME ENHANCED CU ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY...ASSOCIATED WITH RESIDUAL BOUNDARIES FROM LAST EVENINGS CONVECTION. AS THE AFOREMENTIONED SHORTWAVE TO OUR NORTH DROPS SOUTH...THIS MAY PROVIDE ENOUGH OF A SPARK FOR AN ISOLATED LATE AFTERNOON OR EVENING SHOWER OR STORM. HI-RES MODELS HAVE HINTED AT THIS FOR MOST OF TODAY. GIVEN THE WEAK STEERING FLOW ALOFT...ANY STORM WOULD BE SLOW MOVING SO BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE THE MAIN HAZARD. PLAN ON ANOTHER MILD/MUGGY NIGHT WITH READINGS IN THE UPPER 60S TO LOW 70S. PATCHY FOG ONCE AGAIN MAY DEVELOP IN THE FAVORED LOCATIONS...OTHERWISE LOOK FOR JUST HIGH CLOUDS SPILLING OVERHEAD AT TIMES. A REPEAT PERFORMANCE ON SUNDAY AS THE UPPER RIDGES HOLDS STRONG OVER THE REGION. BLENDING PERSISTENCE WITH THE HIGHEST PERFORMING BIAS- CORRECTED GUIDANCE YIELDS HIGHS ONCE AGAIN IN THE 89 TO 95 RANGE...WARMEST IN THE URBAN CORES. THE ABSENCE OF AN UPPER LEVEL FEATURE AND A TOUCH STRONGER OF A MID-LEVEL CAP SHOULD KEEP THE FORECAST AREA DRY. .LONG TERM (MONDAY THROUGH SATURDAY)... ISSUED AT 245 PM EDT SAT SEP 5 2015 HOT RIDGE OVER THE CENTRAL AND EASTERN CONUS WILL PERSIST EARLY IN THE WORK WEEK, WHICH WILL MEAN LARGELY A PERSISTENCE FORECAST THROUGH TUESDAY. HAVE TRENDED MAX TEMPS JUST SLIGHTLY COOLER BY TUESDAY AS THE RIDGE STARTS TO FLATTEN, BUT STILL EXPECT MANY LOCATIONS TO TOP OUT IN THE LOWER 90S. A GRADUAL BUT SUBSTANTIAL PATTERN SHIFT WILL TAKE PLACE OVER THE LATTER HALF OF THE WEEK. WILL BRING LOW-END RAIN CHANCES INTO SOUTHERN INDIANA ON TUESDAY NIGHT, THEN INCREASE TO A 40-50% CHANCE ACROSS MOST OF THE AREA BY LATE WEEK AS A COLD FRONT TAKES ITS SWEET TIME MOVING SE ACROSS THE OHIO VALLEY. THE STRING OF 90 DEGREE DAYS WILL COME TO AN END AS TEMPS WILL BE MODULATED BY CLOUDS AND PRECIP. CONFIDENCE IS LOW TO MODERATE THAT WE STILL SEE A SUBSTANTIAL AIR MASS CHANGE BY THE END OF THE FORECAST PERIOD, AS GFS AND ECMWF DIFFER ON TIMING. IN A REVERSAL FROM TYPICAL BIASES, THE ECMWF PUSHES THE FRONT THROUGH WHILE THE GFS HANGS IT UP, AND HAS A MUCH MORE ACTIVE UPPER TROF DIGGING INTO THE OHIO VALLEY BY SATURDAY. WILL LEAN ON THE EURO SOLUTION AT THIS TIME, WITH THE FRONT AND ASSOCIATED PRECIP PUSHING OUT ON FRI NIGHT AND GIVING WAY TO A MILD AND DRY AIR MASS AND 20% OR LOWER POPS FOR SAT. && .AVIATION (18Z TAF UPDATE)... ISSUED AT 112 PM EDT SAT SEP 5 2015 PLAN ON LIGHT EASTERLY FLOW WITH A VERY SLIGHT CHANCE OF A SHOWER OR STORM AT LEX...WITH FEW TO SCT CU THROUGH SUNSET. OVERNIGHT...LIGHT FOG EXPECTED AGAIN TONIGHT AT BWG AND SOME LIGHT FOG/HAZE POSSIBLE AT SDF/LEX A FEW HOURS EITHER SIDE OF SUNRISE. EXPECT ANOTHER DRY AND VFR DAY SUNDAY AS WELL. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........ZBT LONG TERM.........RAS AVIATION..........ZBT
Hazardous weather outlook, Sep 5, 4:23 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 423 PM EDT SAT SEP 5 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062030- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 423 PM EDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY...AS A COLD FRONT MOVES SLOWLY ACROSS THE OHIO VALLEY. ANY THUNDERSTORM CAN PRODUCE BRIEF HEAVY RAINFALL...AND GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZBT/RAS/AMS
In the hours before
Special weather statement, Sep 5, 4:36 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT SAT SEP 5 2015
INZ076-077-052100-
WASHINGTON-ORANGE-
436 PM EDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORANGE AND SOUTHWESTERN
WASHINGTON COUNTIES...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES EAST OF PAOLI...
MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAOLI...STAMPERS CREEK...HARDINSBURG...LIVONIA...VALEENE...PINE
VALLEY...TROTTER CROSSING...MAHAN CROSSING...SYRIA...REGO...BACON...
CHAMBERSBURG...BROMER...CLAYSVILLE...WOODLAWN GROVE AND BRAXTONS
SIDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3845 8620 3842 8627 3842 8631 3841 8631
3839 8634 3840 8644 3862 8652 3863 8628
TIME...MOT...LOC 2035Z 075DEG 6KT 3853 8630
AMSSpecial weather statement, Sep 5, 5:03 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 503 PM EDT SAT SEP 5 2015 INZ076-052130- ORANGE- 503 PM EDT SAT SEP 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORANGE COUNTY... AT 503 PM EDT...A STRONG THUNDERSTORM WAS NEAR PAOLI...MOVING WEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAOLI...ORLEANS...STAMPERS CREEK...PINE VALLEY...TROTTER CROSSING... MAHAN CROSSING...WOODLAWN GROVE...SYRIA...BRAXTONS SIDING...REGO... CHAMBERSBURG AND BROMER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3848 8631 3844 8647 3866 8652 3867 8631 TIME...MOT...LOC 2103Z 075DEG 6KT 3857 8637 AMS
Special weather statement, Sep 5, 5:28 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT SAT SEP 5 2015
INZ077-052200-
WASHINGTON-
528 PM EDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON
COUNTY...
AT 527 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
BROWNSTOWN...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SALEM...CAMPBELLSBURG...SALTILLO...PLATTSBURG...KOSSUTH...RUSH CREEK
VALLEY...PROWSVILLE...CANTON...SMEDLEY...MCKINLEY...HITCHCOCK AND
HARRISTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3876 8603 3876 8601 3877 8598 3875 8598
3876 8596 3856 8601 3864 8631 3868 8631
3878 8623 3878 8621 3877 8621 3878 8618
3876 8613 3877 8610 3878 8610 3878 8609
TIME...MOT...LOC 2127Z 021DEG 8KT 3877 8609
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:38 PM EDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Sep 4, 9:03 PM EDT | Special Weather Statement | LMK | Jefferson, Scott | 27 min |
| Sep 4, 9:31 PM EDT | Special Weather Statement | LMK | Clark, Washington | 29 min |
| Sep 4, 9:59 PM EDT | Special Weather Statement | LMK | Floyd, Harrison, Orange | 31 min |
| Sep 5, 4:36 PM EDT | Special Weather Statement | LMK | Orange | 24 min |
| Sep 5, 5:03 PM EDT | Special Weather Statement | LMK | Orange | 27 min |
| Sep 5, 5:28 PM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Sep 5, 6:15 PM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| Sep 5, 6:16 PM EDT | Special Weather Statement | LMK | Jefferson, Scott, Washington | 29 min |
| Sep 5, 6:46 PM EDT | Special Weather Statement | LMK | Clark, Scott | 29 min |
| Sep 5, 7:06 PM EDT | Special Weather Statement | LMK | Floyd | 39 min |
| Sep 5, 7:16 PM EDT | Special Weather Statement | LMK | Clark | 29 min |
| Sep 5, 7:41 PM EDT | Special Weather Statement | LMK | Harrison | 34 min |
| Sep 5, 7:43 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.